Alert archive / Georgia / River Flood Warnings in 2011

River Flood Warning 3, NWS Jacksonville, FL

April 9, 2011Appling County, Toombs County, Georgia

NWS Jacksonville, FL issued this river flood warning at Apr 9, 2011, 11:16 AM EDT for Appling County, Toombs County, Georgia. It took effect at Apr 9, 2011, 2:00 PM EDT. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Apr 9, 2011, 11:16 AM EDT (15:16 UTC)
In effect from
Apr 9, 2011, 2:00 PM EDT
Expired
Apr 10, 2011, 8:00 AM EDT
In force
18 hr
Issued by
NWS Jacksonville, FL
Flood severity
Minor

Counties Appling County, GA, Toombs County, GA

The radar

The Robins AFB radar (KJGX), 128 km from the middle of the area, began a volume at 15:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Altamaha River near Baxley (BAXG1). The gauge peaked at 13.01 ft at Apr 10, 2011, 4:00 AM EDT.

actionminormoderate2040608004/0904/1004/11
Action stage
72.5 ft
Minor stage
74.5 ft
Moderate stage
80 ft
Major stage
84 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02225000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

866 
WGUS42 KJAX 091516
FLWJAX
FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1116 AM EDT SAT APR 9 2011

...THE NATIONAL WEATHER SERVICE IN JACKSONVILLE FL HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVERS IN GEORGIA... 

  ALTAMAHA RIVER AT BAXLEY AFFECTING APPLING AND TOOMBS COUNTIES
...MINOR FLOODING IS FORECAST...

 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...RESIDENTS AND THOSE WITH INTERESTS ALONG THE RIVER 
SHOULD TAKE ACTION TO PROTECT THREATENED PROPERTY. HIGH AND FAST 
FLOWING RIVERS ARE NOT SUITABLE FOR RECREATION OF ANY KIND. KEEP 
CHILDREN AWAY FROM FLOODED AREAS. DO NOT DRIVE VEHICLES THROUGH 
FLOODED AREAS. TURN AROUND...DON'T DROWN. 

&&

GAC001-279-101200-
/O.NEW.KJAX.FL.W.0003.110409T1800Z-110410T1200Z/
/BAXG1.1.ER.110409T1800Z.110409T1800Z.110410T0600Z.NO/
1116 AM EDT SAT APR 9 2011

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE FL HAS ISSUED A 

* FLOOD WARNING FOR 
  THE ALTAMAHA RIVER AT BAXLEY.
* UNTIL SUNDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 10:45 AM SATURDAY THE STAGE WAS 74.5 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 74.5 FEET. 
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE THIS 
  AFTERNOON.
* IMPACT...AT 74.5 FEET...MINOR FLOODING OF TIMBER AND AGRICULTURAL 
  LAND CAN BE EXPECTED.

&&


               FLD    OBSERVED                   7AM FORECAST
LOCATION       STG  STG  DAY TIME    SUN    MON    TUE    WED    THU

ALTAMAHA
  BAXLEY      74.5  74.5 SAT 11 AM   74.4   74.1   73.5   73.3   73.3



$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this river flood warning went out at Apr 9, 9:31 AM EDT, 1 hour 45 minutes earlier.

Area forecast discussion, Apr 9, 9:31 AM EDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
931 AM EDT SAT APR 9 2011

.UPDATE...SFC RIDGE AXIS IS AT AN ANGLE ACRS FL FROM THE PNHDL TO
GRAND BAHAMA. KJAX 12Z SOUNDING SHOWS LLVL NWLY FLOW. MEAN LAYER
(1000-500MB) HIGH IS CENTERED S OF PANAMA CITY. HAVE DONE SOME
MINOR TWEAKS TO TEMP AND SKY GRIDS AS FCST IS ON TRACK FOR MAX
TEMPS IN THE LOW 90S EXCEPT FOR THE EAST COAST WHERE AN AFTN
SEABREEZE WILL LOWER TEMPS INTO MID/UPR 80S. THIS SBRZ WILL BE
PINNED NEAR THE COAST BUT PSBLY PUSH AS FAR INLAND AS THE ST.
JOHNS RIVER BY LATE AFTN. GULF COAST SBRZ WILL ALSO SHAVE A DEG OR
TWO OFF TEMPS FROM TRENTON TO ARCHER AND RAINBOW LAKE ESTATES.

OF PARTICULAR INTEREST TODAY IS THE MCS GLIDING OVER THE UPR
RIDGE. WHILE THE MAIN SYSTEM IS WELL N OF THE AREA...SPOKES OF
VORTICITY DESCEND INTO AL/GA AND THIS ENERGY WILL ROTATE OVER THE
RIDGE INTO SE GA DURING THE AFTN/EVNG HOURS AND EXPECT ISOLD
TSTMS OVER SE GA ESPECIALLY NRN PORTION. MOS TSTM PROB SUGGESTS
30% CHANCE FROM JESUP TO BQK BUT WILL KEEP WITH THE CURRENT 20%.

&&

.AVIATION...VFR WILL PREVAIL TODAY. LOW CIGS AND MVFR VIS IS SLOW
TO IMPROVE WEST OF HWY 301 AND WILL AMEND GNV AND VQQ WITH MVFR
UNTIL 15Z. PATCHY FOG IS EXPECTED AGAIN TONIGHT AFT 06Z.

&&

.MARINE...WEST WINDS ARE GENERALLY LESS THAN 10 KT. QUIESCENT
CONDS WILL PERSIST TODAY. NO SIG CHANGES IN UPDATE.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  90  64  90  63 /  20   0   0   0
SSI  85  66  84  66 /  20  10   0   0
JAX  90  64  89  65 /  10   0  10   0
SGJ  86  65  85  68 /  10  10   0   0
GNV  90  62  90  64 /   0   0   0   0
OCF  89  62  90  65 /   0   0  10   0

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&

TRABERT/WALKER
Hazardous weather outlook, Apr 9, 9:54 AM EDT, 1 hour 22 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
954 AM EDT SAT APR 9 2011

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-100115-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
954 AM EDT SAT APR 9 2011

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...REST OF TODAY AND TONIGHT...

ISOLATED STRONG THUNDERSTORMS ARE POSSIBLE OVER PARTS OF SOUTHEAST
GEORGIA THIS AFTERNOON AND EARLY EVENING. ISOLATED STORMS MAY
PRODUCE STRONG WINDS AND HAIL NEAR THE ALTAMAHA RIVER BASIN.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

SCATTERED THUNDERSTORMS ARE POSSIBLE OVER THE AREA MONDAY NIGHT AND
TUESDAY AS A COLD FRONT MOVES INTO THE AREA. THERE WILL BE A CHANCE
OF THUNDERSTORMS AGAIN ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

MZ/MKT

Nearby

River Flood Warnings in Georgia, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.